Opuscula Math. 26, no. 1 (2006), 5-12

Opuscula Mathematica

Bounds on the 2-domination number in cactus graphs

Mustapha Chellali

Abstract. A \(2\)-dominating set of a graph \(G\) is a set \(D\) of vertices of \(G\) such that every vertex not in \(S\) is dominated at least twice. The minimum cardinality of a \(2\)-dominating set of \(G\) is the \(2\)-domination number \(\gamma_{2}(G)\). We show that if \(G\) is a nontrivial connected cactus graph with \(k(G)\) even cycles (\(k(G)\geq 0\)), then \(\gamma_{2}(G)\geq\gamma_{t}(G)-k(G)\), and if \(G\) is a graph of order \(n\) with at most one cycle, then \(\gamma_{2}(G)\geqslant(n+\ell-s)/2\) improving Fink and Jacobson's lower bound for trees with \(\ell>s\), where \(\gamma_{t}(G)\), \(\ell\) and \(s\) are the total domination number, the number of leaves and support vertices of \(G\), respectively. We also show that if \(T\) is a tree of order \(n\geqslant 3\), then \(\gamma_{2}(T)\leqslant\beta(T)+s-1\), where \(\beta(T)\) is the independence number of \(T\).

Keywords: 2-domination number, total domination number, independence number, cactus graphs, trees.

Mathematics Subject Classification: 05C69.

Full text (pdf)

  • Mustapha Chellali
  • University of Blida, Department of Mathematics, B.P. 270, Blida, Algeria
  • Received: 2005-10-31.
Opuscula Mathematica - cover

Cite this article as:
Mustapha Chellali, Bounds on the 2-domination number in cactus graphs, Opuscula Math. 26, no. 1 (2006), 5-12

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.